H-Index
18
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
MSMbanner

Annals
ISI-Home

Get your full text copy in PDF

Pseudomembranous colitis requiring surgical intervention
following triple therapy for H. pylori eradication

Rakesh Rai, Sad Dzumhur, Ashok Kumar, Neal Lawton

CaseRepClinPractRev 2002; 3(2):74-75

ID: 474531


Background: H. pylori eradication therapy is commonly prescribed, but it can lead to life threatening complication.
Case report: We describe a 43-year-old man who developed toxic megacolon because of pseudomembranous colitis following H. pylori therapy. He underwent subtotal colectomy in emergency for peritonitis, and made an
unevetful recovery.
Conclusion: H. pylori eradication with Lansoprazole, Metronidazole and Clarithromycin combination therapy can cause severe pseudomembranous colitis which can be life threatening. It needs early diagnosis and treatment.
This serious complication should be kept in mind before prescribing H. pylori eradication.

Keywords: Clostridium colitis, Helicobacter pylori, pseudomembranous cilitis

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree